MAUDE Adverse Event Report: ENGAGE UNI LLC ENGAGE SURGICAL PARTIAL KNEE SYSTEM 3.2MM THREADED PIN

ENGAGE UNI LLC ENGAGE SURGICAL PARTIAL KNEE SYSTEM 3.2MM THREADED PIN
Model Number 1-50100-455
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was requested for evaluation, but was not able to be returned.The exact cause of the event could not be confirmed from the information available and without device evaluation.The surgeon indicated that the pin may have been skiving off of the bone when inserting into the femur.During the investigation of the event, it was discovered that the pins may have been reused.Per the labeling, the pins are single-use and are to be disposed of after each use.If the pin had been reused, the tip may not have been as sharp resulting in it skiving off the bone.This would cause additional stress to the pin, which may result in fracture.
 
Event or Problem Description
It was reported that a 3.2mm pin broke during a procedure.The pin sheared off at the surface of the femur when trying to remove.The surgeon decided to leave the piece of the pin in the patient because attempting to remove it might cause harm to the patient.No delay in procedure.No adverse consequences from the event were reported.

Brand Name
ENGAGE SURGICAL PARTIAL KNEE SYSTEM 3.2MM THREADED PIN
Common Device Name
3.2MM THREADED PIN
Manufacturer (Section D)
ENGAGE UNI LLC
3505 lake lynda dr
suite 206
orlando FL 32817
MDR Report Key11311143
Report Number3016249968-2021-00001
Device Sequence Number11795421
Product Code NJD
UDI-Device IdentifierB6951501004550
UDI-Public+B6951501004550/$$7200225E
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1-50100-455
Device Catalogue Number1-50100-455
Device Lot Number200225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR